Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 137, NWS Austin/San Antonio, TX

May 9, 2007Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 9:23 AM CDT for Real County, Texas. It took effect at May 9, 2007, 9:28 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2007, 9:23 AM CDT (14:23 UTC)
In effect from
May 9, 2007, 9:28 AM CDT
Expired
May 9, 2007, 12:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Real County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 091428
FFWEWX
TXC385-091730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 AM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEAKEY...

* UNTIL 1230 PM CDT

* AT 918 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT   
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
  FROM THUNDERSTORMS OVER PARTS OF REAL COUNTY.

ADDITIONAL THUNDERSTORMS CONTINUE TO STREAM INTO REAL COUNTY FROM 
THE SOUTHWEST...AND WILL LIKELY THREATEN ALL OF REAL COUNTY WITH 
FLASH FLOODING. LATE MORNING RAINFALL TOTALS OF 2 TO 3 INCHES ARE 
EXPECTED OVER PARTS OF THE COUNTY BY 11 AM. 

SOILS REMAIN VERY SATURATED FROM RECENT RAINFALL...AND TRIBUTARIES 
OF THE THE EAST FORK OF THE NUECES RIVER HAVE ALREADY BECOME FILLED 
WITH RAINFALL OVER EDWARDS COUNTY. EXPECT FLOODED LOW WATER 
CROSSINGS...ESPECIALLY OVER THE NORTHWEST HALF OF REAL COUNTY 
THROUGH NOON.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
      2963 10001 2972 10004 2978 10003 2980 10001
      2985 10003 2991 10000 3009 9997

$$
2 follow-up statements
000 
WGUS74 KEWX 091522
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED MAY 9 2007

TXC385-091730-
REAL TX-
1021 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR REAL
COUNTY...

AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO DETECT THUNDERSTORMS PRODUCING FLASH FLOODING RAINS OVER THE 
WARNED AREA.

A 30 MILE WIDE BAND OF SHOWERS AND THUNDERSTORMS WILL STREAM 
NORTHEAST AT 25 MPH ACROSS MUCH OF REAL COUNTY. EXPECT TWO-HOUR 
RAINFALL TOTALS OF 1 TO 2 INCHES ACROSS MUCH OF THE COUNTY BY 11 AM. 
THIS ADDITIONAL RAIN WILL LIKELY PRODUCE ADDITIONAL FLOODING OF LOW 
WATER CROSSINGS AS WELL AS TRIBUTARIES TO LARGER STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
      2963 10001 2972 10004 2978 10003 2980 10001
      2985 10003 2991 10000 3009 9997

$$
000 
WGUS74 KEWX 091722
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT WED MAY 9 2007

TXC385-091730-
REAL TX-
1220 PM CDT WED MAY 9 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR REAL
COUNTY...

NO HEAVY RAINS ARE EXPECTED OVER REAL COUNTY THROUGH AROUND 1 PM 
CDT. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 
ADDITIONAL HEAVY RAINS MAY DEVELOP LATER IN THE AFTERNOON AND 
WARRANT ADDITIONAL STATEMENTS OR WARNINGS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR REAL COUNTY THROUGH 7 AM 
THURSDAY MORNING.

LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
      2963 10001 2972 10004 2978 10003 2980 10001
      2985 10003 2991 10000 3009 9997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:42 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 9, 6:42 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CDT WED MAY 9 2007

.AVIATION...
MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL
GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD
TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1
MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN
LOWER TO MVFR LEVELS ARND 06Z.

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/

DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH
FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS
AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS
ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS
PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY.
SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE
WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN
RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA.
COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND
DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND
TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE
THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST
INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER
THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES.
ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT
MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS...
OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH
SEASONAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  63  83  62  87 /  20  50  40  30  -
AUSTIN BERGSTROM INTL AIRPORT  83  62  82  58  86 /  20  50  40  30  -
DEL RIO INTL AIRPORT           82  64  87  64  87 /  50  50  -   -   -
SAN ANTONIO INTL AIRPORT       83  64  83  62  86 /  20  50  40  30  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR
THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...
FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...
MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT
OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH
FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:08 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 1:02 AM CDTFlash Flood WarningEWXEdwards3 hr
May 9, 3:47 AM CDTFlash Flood WatchEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
May 9, 6:16 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 7:58 AM CDTFlash Flood WarningEWXEdwards2 hr
May 9, 9:48 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 9, 10:36 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 9, 11:36 AM CDTSevere Thunderstorm WarningEWXVal Verde34 min
May 9, 3:25 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 5:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 9, 6:38 PM CDTSevere Thunderstorm WarningEWXReal58 min
May 9, 6:46 PM CDTSevere Thunderstorm WarningEWXUvalde59 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.